Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have orange coloration on the soles of feet. What is causing this?

Feb 2014
User rating for this question
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
I have orange colouration on the soles of my feet and at times on the edges of my fingers nails. what is causing this?
Posted Mon, 3 Dec 2012 in Pigmentation Problems
Answered by Dr. Saurabh Gupta 6 hours later
Thanks for posting your query.

Orange colouration of sole of your feet might be due to the condition known as carotenoderma.

It can be developed from increase oral intake of carotenoids (food like carrot, XXXXXXX spinach, pumpkin or sweet potato).

It can also caused from underlying disease states like hypothyroidism, diabetes mellitus, anorexia nervosa, nephrotic syndrome, liver disease that increase serum carotenoids with normal intake of these compounds.

Do not worry; carotenoderma is itself harmless and does not require treatment. It requires treatment of underlying cause if any.

If you had not history of taking excessive food XXXXXXX in carotene, you have to rule out underlying disease which can cause this.

So, I suggest you to get examined by a physician. You may get thyroid profile, liver and kidney function test under his or her guidance.

Hope I have answered your query. Let me know if you have follow up queries to ask.

Above answer was peer-reviewed by
Follow-up: Have orange coloration on the soles of feet. What is causing this? 2 hours later
Thankyou...over the past 3 mths I have been eating alot of sweet potato and carrots in my diet. I will though get it checked though as you suggested.
regards XXXXXXX
Answered by Dr. Saurabh Gupta 9 hours later

I am glad to know that I was able to address your concern. Let me know if you have any more concerns.

If you have no further queries, you can close the discussion, rate and give your reviews.

Wishing you speedy recovery....

Dr. Saurabh XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor